Hey there guys. I was just hoping you could maybe give me an idea if this is normal or what.
I've noticed recently... that I've been getting a few stray dark hairs under my chin, every month or so. I'm only 18, so I was really embarassed about it and I've just been plucking them out. There are only about 2 or 3 of them tops at any given time, but I can see them and thats more than enough.
I tend to find them shortly after or shortly before my period.. so do you think its maybe a hormonal thing?
I was just wondering if I should be worried because my mum had no idea what would cause that. She get a few stray hairs herself but she says thats only because she is in menopause. I actually get a few hairs around my breasts aswell, which is quite embarassing, they are very fine, but dark on my light skin tone. Is this unusual aswell?
Do you think I should go see my doctor about it?
P.s... I was thinking about going on the pill because I still have pretty bad spots, do you think that would sort out the extra hair, if it is a hormonal problem?
I've had this problem my whole life, so has my mom and my sister. I believe it's hormonal. My mom's doctor prescribed her something called vaniqua which is supposed to take care of that. I'll have to ask her whether she thinks it's working because I'd like to get in on that, too. It's annoying but I've always had to deal with this. And I've found as I've gotten older, there are more than just 3 or 4 like it used to be. It's more like 8 or 9, so that's really annoying. Sigh.
Random: I heard a long time ago that this was caused by excess testosterone. Women and men have all the same hormones it's just that some are more prominent in the opposite sex. I have more hairs on my chin these days too. I'm hitting menopause. I just pluck them out. The breast area is a different issue. I wouldn't pluck them out there. I'd be afraid I'd end up with an infection and that wouldn't be nice in that sensitive area. You could always see an endocrinologist that could do a hormone study on you to see if you're more dominant in the testosterone area. Be careful. Don't shave the areas either. Shaving will make them grow in heavier.
Honey, it's normal. It's the hormones, especially that testosterone. Everybody has testosterone, even womene, we're just supposed to have less, but sometimes we have more than we're supposed to.I am only twenty and I get that, too. Luckily for me, i have red hair and very light facial hair, but I heard of this thing called threading, and I googled it. I do that sometimes, or I just use nair. Threading is preatty cool because it doesn't really hurt at all and it just uses thread and a mirror! It's kind of hard to explain, but I just googled threading hair removal, I heard thats how ancient egyptian women got rid of unsightly facial hairs! hope this helps :]
About going on the pill, I recommend an anti-testosterone such as yasmin, or the generic ocella or yaz, thats what I take, I have polycystic ovarian syndrome, and it really helps with a lot of my symptoms i.e. facial hair, weight gain, depression, irregular periods, and acne, stuff like that. I've been on yasmin since I was fourteen and for one month I had tried a different birth control, I gained about twenty pounds, acne was horrible, and I didn't even get a period that month, depressed like never before and I'm thankful my doctor put me on yasmin, it's the best for me. Just make sure you talk to your doctor about it before considering it. again, hope I helped!
Yeah I went to go see my doctor, thats what she wants to test me for PolyCystic Ovarian Syndrome. I'm going back next week to get my blood taken, and then she's going to decide what she should give me lol.
My sister had the same sort of thing, so she was saying to me, but her irregular hair growth was like on the top of her back mainly.
She said when she was put on the pill that evened everything out.... the hair.. all her acne... cuz she had it really bad.
She didnt say she would put on Yasmin though... she said she was put on something else....I'm not sure what it was... started with a T, I think lol.